Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking prenisone to control bouts of urticaria and asthma. Depressed and anxious. Side effects of prednisone?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
I am taking prenisone to control bouts of uticaria and severe asthma. I have had times where I am manic and anxious and can not sleep. In March of this year, I signed some very important paperwork that I would never have signed if I had been in my right mind. The people who managed to get me to sign the paperwork knew I was severly depressed and was in no condition to be making such important decisions or signing paperwork of such importance with no one to counsel me. Now they are trying to steal my home from me. The judge is ready to just hand my home over to the crooks and refuses to address the fact that I was not a well person at the time. I am desparately looking for any research that I can find to support the fact that I know I was in a diminished mental state when I was pressured to sign the contract. No one will help me. In addition to that, as a result of this horrific chain of events I think I need to talk to someone , as I just want to give up and crawl under a rock. I have a dark cloud hanging over me all the time, I cant eat or sleep and Im so exhausted at times Im delirious. This ordeal has left me penniless so I have little if any resources to pay a therapist. Please share your thoughts with me on the effects of prednisone that I believe I have and continue to suffer. Also....Can you point me in the right direction for two things:
1. where can I find information about prednisone and mental impairment causing side effects
2. how do I find a therapist to talk to if I have no money

Thanks so much XXXXXXX
Posted Mon, 11 Nov 2013 in Mental Health
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer:
Information listed below.

Detailed Answer:

Welcome to Healthcare Magic!

You have been through a tough time and it is commendable that you are making an effort to fight and come out of this situation.

Steroid use may have been responsible for your depression and mania. Both disorders are associated with poor attention and concentration and mania is well known for poor judgment as well. The mental health issues could have caused you to take a decision which you are now regretting. These mental health problems may have been steroid induced or may have been independent illnesses. You may pursue your case on both these grounds. I am saying so because many people would say that 20 mg prednisone is not too high a dose and psychiatric symptoms are more common in dosages of 40 mg per day or more. I am including the link to review on steroid psychosis that discusses all psychiatric adverse effects of steroids including depression and is easy to read. ( WWW.WWWW.WW

Once you go through this, you will have a better understanding of the link between prednisone and your symptoms.

Regarding how to find a therapist who does not charge you, I feel rather than depending only on a therapist, you should also explore other options like that of medicines to help you overcome depression. Medicines like those of the SSRI class are safe and effective, and you may find them cheaper and easier to get than therapy. Also talk to all the friends and family you can and enlist their support. Even that would go a long way in helping you come out of this phase.

Please ask your doctor if the dose of prednisone can be reduced.

Hope this helps you. Please feel free to ask if you need any clarifications.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor